Alert archive / Illinois / Flash Flood Warnings in 2012

Flash Flood Warning 15, NWS Chicago, IL

August 4, 20126 counties in Illinois

NWS Chicago, IL issued this flash flood warning at Aug 4, 2012, 3:52 PM CDT for 6 counties in Illinois. It was in force for 2 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2012, 3:52 PM CDT (20:52 UTC)
Expired
Aug 4, 2012, 6:00 PM CDT
In force
2 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Cook County, IL, DuPage County, IL, Grundy County, IL, Kane County, IL, Kendall County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 28 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 3:55 PM CDTFLASH FLOODYorkville, ILONE TO TWO FEET OF WATER COVERING IL HIGHWAY 126. TIME ESTIMATED PER RADAR END TIME OF HEAVIEST RAIN.
Aug 4, 3:59 PM CDTHEAVY RAIN 1.56Yorkville, ILRAIN FELL IN LAST 30 MINUTES
Aug 4, 4:05 PM CDTHEAVY RAIN 0.8Park Forest, ILRAIN FELL IN 30 MINUTES
Aug 4, 4:05 PM CDTHEAVY RAIN 12 Nne Frankfort, ILRAIN IN PAST HOUR
Aug 4, 4:10 PM CDTHEAVY RAIN 13 Wnw Alsip, ILFELL IN PAST 35 MINUTES
Aug 4, 4:15 PM CDTHEAVY RAIN 0.796 Se Chicago Heights, ILFELL IN PAST 15 MINUTES
Aug 4, 4:17 PM CDTHEAVY RAIN 1.286 Nnw Joliet, ILFELL IN PAST 35 MINUTES
Aug 4, 4:30 PM CDTHEAVY RAIN 0.92Romeoville, IL
Aug 4, 4:45 PM CDTHEAVY RAIN 0.912 Nnw Burnham, ILRAIN FELL IN PAST 30 MINUTES
Aug 4, 4:50 PM CDTHEAVY RAIN 1.433 Sw Midway Airport, IL
Aug 4, 5:05 PM CDTHEAVY RAIN 0.814 Nw Montrose Harbor, ILFELL IN PAST 30 MINUTES
Aug 4, 5:52 PM CDTHEAVY RAIN 2.13 Nw Alsip, ILRAIN IN PAST HOUR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3403 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WGUS53 KLOT 042052
FFWLOT
ILC031-043-063-089-093-197-042300-
/O.NEW.KLOT.FF.W.0015.120804T2052Z-120804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
352 PM CDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOK COUNTY IN NORTHEAST ILLINOIS...
  DUPAGE COUNTY IN NORTHEAST ILLINOIS...
  KENDALL COUNTY IN NORTHEAST ILLINOIS...
  NORTHERN GRUNDY COUNTY IN NORTHEAST ILLINOIS...
  SOUTHERN KANE COUNTY IN NORTHEAST ILLINOIS...
  WILL COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 600 PM CDT

* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES IN 30 MINUTES  
  HAVE BEEN REPORTED WITH THESE STORMS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ADDISON...ALSIP...AURORA...BERWYN...BLUE ISLAND...BOLINGBROOK...
  BROOKFIELD...BURNHAM...BURR RIDGE...CALUMET CITY...CHANNAHON...
  CHATHAM...CHICAGO...CHICAGO HEIGHTS AND CICERO.


OTHER LOCATIONS AFFECTED...

ARGONNE NATIONAL LABORATORY...AURORA UNIVERSITY...BENEDICTINE
UNIVERSITY...BROOKFIELD ZOO...CHANNAHON STATE PARK...CHICAGOLAND
SPEEDWAY ROUTE 66 RACEWAY...

I-88 BETWEEN MILE MARKERS 113 AND 125.
I-80 BETWEEN MILE MARKERS 105 AND 141.
I-57 BETWEEN MILE MARKERS 327 AND 336.
I-55 BETWEEN MILE MARKERS 235 AND 268.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4205 8767 4191 8762 4190 8760 4184 8760
      4173 8752 4134 8752 4124 8855 4174 8859

$$

KREIN
3 follow-up statements
282 
WGUS73 KLOT 042122
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
422 PM CDT SAT AUG 4 2012

ILC031-043-063-089-093-197-042300-
/O.CON.KLOT.FF.W.0015.000000T0000Z-120804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-KENDALL IL-WILL IL-GRUNDY IL-DUPAGE IL-COOK IL-
422 PM CDT SAT AUG 4 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR COOK...DUPAGE...NORTHERN
GRUNDY...WILL...KENDALL AND SOUTHERN KANE COUNTIES UNTIL 600 PM
CDT...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THESE 
STORMS HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCHES IN 30 MINUTES.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADDISON...ALSIP...AURORA...BERWYN...BLUE ISLAND...BOLINGBROOK...
BROOKFIELD...BURNHAM...BURR RIDGE...CALUMET CITY...CHANNAHON...
CHATHAM...CHICAGO...CHICAGO HEIGHTS AND CICERO.

THE FOLLOWING INTERSTATES MAY BE IMPACTED...

I-88 BETWEEN MILE MARKERS 113 AND 125.
I-80 BETWEEN MILE MARKERS 105 AND 141.
I-57 BETWEEN MILE MARKERS 327 AND 336.
I-55 BETWEEN MILE MARKERS 235 AND 268.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4205 8767 4191 8762 4190 8760 4184 8760
      4173 8752 4134 8752 4124 8855 4174 8859

$$

KREIN
761 
WGUS73 KLOT 042223
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
523 PM CDT SAT AUG 4 2012

ILC063-089-093-042236-
/O.CAN.KLOT.FF.W.0015.000000T0000Z-120804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-KENDALL IL-GRUNDY IL-
523 PM CDT SAT AUG 4 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN GRUNDY...
KENDALL AND SOUTHERN KANE COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.


LAT...LON 4205 8767 4191 8762 4190 8760 4184 8760
      4173 8752 4134 8753 4135 8784 4190 8802

$$

ILC031-043-197-042300-
/O.CON.KLOT.FF.W.0015.000000T0000Z-120804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILL IL-DUPAGE IL-COOK IL-
523 PM CDT SAT AUG 4 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN COOK...
SOUTHEASTERN DUPAGE AND EAST CENTRAL WILL COUNTIES UNTIL 600 PM
CDT...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STRONGEST STORMS AND HEAVIEST RAINFALL HAS MOVED EAST OF 
THE WARNED AREA...BUT LIGHT RAIN CONTINUES TO FALL. ANY FLOODING 
WILL SLOWLY RECEDE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALSIP...BERWYN...BLUE ISLAND...BROOKFIELD...BURNHAM...BURR RIDGE...
CALUMET CITY...CHATHAM...CHICAGO...CHICAGO HEIGHTS...CICERO...
DOLTON...ELMHURST...FLOSSMOOR AND FOREST PARK.

OTHER LOCATIONS AFFECTED...
BROOKFIELD ZOO...FIRST MIDWEST BANK AMPHITHEATRE...GOVERNORS STATE
UNIVERSITY...HAWTHORNE PARK...LINCOLN PARK ZOO...LOYOLA UNIVERSITY...
MORAINE VALLEY COMMUNITY COLLEGE...NORTHEASTERN ILLINOIS
UNIVERSITY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL
CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...
HIGHWAYS... UNDERPASSES AND LOW LYING AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4205 8767 4191 8762 4190 8760 4184 8760
      4173 8752 4134 8753 4135 8784 4190 8802

$$

KREIN
218 
WGUS73 KLOT 042252
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
552 PM CDT SAT AUG 4 2012

ILC031-043-197-042307-
/O.EXP.KLOT.FF.W.0015.000000T0000Z-120804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILL IL-DUPAGE IL-COOK IL-
552 PM CDT SAT AUG 4 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN COOK...
SOUTHEASTERN DUPAGE AND EAST CENTRAL WILL COUNTIES WILL BE ALLOWED TO
EXPIRE AT 600 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.


LAT...LON 4205 8767 4191 8762 4190 8760 4184 8760
      4173 8752 4134 8753 4135 8784 4190 8802

$$

KREIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:11 PM CDT, 41 minutes earlier.

Area forecast discussion, Aug 4, 3:11 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
311 PM CDT SAT AUG 4 2012

.DISCUSSION...
256 PM CDT

IMMEDIATE CONCERN IS THE ONGOING CONVECTIVE ACTIVITY AND THE CONCERN
FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING.

ONGOING CONVECTION PRODUCED AN MCV WHICH GENERATED A LINE OF
THUNDERSTORMS OVER CENTRAL AND EASTERN IOWA.  THE ENVIRONMENT OUT
AHEAD OF THE THUNDERSTORMS OVER ILLINOIS AND INDIANA IS VERY
WARM...HUMID AND UNSTABLE.  AS OF 19Z...MUCAPE VALUES WERE OVER 3000
J/KG WITH AN AREA IN EXCESS OF 4000 J/KG POOLING ALONG A WARM FRONT
PUSHING NWD INTO THE FAR WESTERN PORTIONS OF THE CWA.
UPSTREAM...THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS
OF 60 MPH AND VERY HEAVY RAINFALL...WITH UP TO 2 INCHES FALLING IN A
30 MINUTE PERIOD.  EXPECT THE ACTIVITY TO TRACK EASTERLY FOR THE
NEXT FEW HOURS.  WITH MEAN LAYER FLOW TURNING A LITTLE SOUTH OF EAST
LATER THIS AFTERNOON...THE THUNDERSTORMS COULD TAKE A SLIGHT RIGHT
TURN SO THE THUNDER SHOULD IMPACT ALMOST ALL OF THE CWA...HITTING
THE ROCKFORD METRO AREA BY AROUND 3PM AND THE CHICAGO METRO AREA
BETWEEN 430PM AND 5PM.  THE MAIN SEVERE THREAT WITH THESE STORMS
REMAINS DAMAGING WINDS UP TO 70MPH. WITH PWATS EXPECTED TO BE 2 TO
2.5 INCHES AS THE STORMS MOVE THROUGH...LOCALLY HEAVY RAINFALL WITH
THE POSSIBILITY FOR 1 TO 2 INCHES OF RAINFALL IN A 30 MINUTE
PERIOD.  THIS AMOUNT OF RAIN FALLING IN SUCH A SHORT AMOUNT OF TIME
MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN URBANIZED AREAS.
THERE IS ALSO AN ISOLATED LARGE HAIL THREAT WITH THE
STORMS...ESPECIALLY AT THE INTERSECTION OF THE WARM FRONT AND THE
MAIN CONVECTIVE BOW ASSOCIATED WITH THE MCV.  THIS LOCATION WOULD BE
MORE CONDUCIVE TO THE ROTATING STRONG UPDRAFTS NECESSARY TO SUPPORT
LARGE HAIL.  THE CONVECTIVE ACTIVITY HAS A STRONG DIURNAL
INFLUENCE...SO...EXPECT THAT THE STORMS SHOULD BEGIN TO DIMINISH IN
INTENSITY TOWARD SUNSET.  THE CURRENT SEVERE THUNDERSTORM WATCH IS
IN EFFECT THROUGH 01Z...AT WHICH TIME THE STORMS SHOULD EITHER
WEAKEN OR PUSH EAST OF THE NWRN INDIANA COUNTIES OF THE CWA.

FOR THE REMAINDER OF THE EVENING AND THE OVERNIGHT HOURS...THERE IS
A CHANCE OF SOME LINGERING SHOWERS AND THUNDERSTORMS INTO THE LATE
NIGHT HOURS AS THE MAIN COLD FRONT PUSHES THROUGH THE REGION.
EXPECT THAT ALL PCPN POTENTIAL SHOULD END DURG THE EARLY MORNING
HOURS AS HIGH PRESSURE BUILDS OUT OF THE UPPER MISSISSIPPI VALLEY
AND ACROSS THE LOCAL AREA.  FOLLOWING THE VERY WARM...HUMID
CONDITIONS OF TODAY...WITH HIGHS IN THE MIDDLE 90S AND DEWPOINTS IN
THE 70S...SUNDAY SHOULD FEEL ALMOST COOL...WITH HIGHS ONLY IN THE
LOW TO MIDDLE 80S AND DEWPOINTS IN THE 50S.

FOR EARLY NEXT WEEK...UPPER LEVEL RIDGING EXTENDING FROM WEST TEXAS
THROUGH THE PACIFIC NORTHWEST AND A POLAR LOW OVER HUDSON BAY WILL
SET UP NORTHWESTERLY FLOW ALOFT...AND THE JET STREAM WELL INTO
CANADA...EXPECT LITTLE CHANCE FOR ANY ADDITIONAL PCPN.  AS THE SFC
HIGH BUILDS TO THE EAST...TEMPERATURES WILL BE ON THE RISE
AGAIN...BUT WITH A RELATIVELY DRY AIRMASS EXPECTED TO BE IN
PLACE...DO NOT EXPECT EXTREME HEAT...WITH HIGHS IN THE UPPER 80S TO
LOWER 90S AND DEWPOINTS IN THE 50S.  A GENERALLY WEAK SFC PRESSURE
PATTERN FOR THROUGH MUCH OF NEXT WEEK SHOULD ALLOW FOR PERIODIC LAKE
BREEZE DEVELOPMENT...KEEPING THE IMMEDIATE LAKEFRONT LOCATIONS A BIT
COOLER.  THE ONLY DAY WHERE THERE WILL BE LESS OF A CHANCE FOR A
LAKE BREEZE WILL BE TUESDAY AS A WEAK COLD FRONT DROPS OUT OF THE
UPPER MISSISSIPPI VALLEY AND INTO NRN IL/IN.  THE ASSOCIATED UPPER
TROUGH SHOULD DIG INTO THE UPPER GREAT LAKES.  THE WEAK SFC FORCING
ASSOCIATED WITH THE COLD FRONT SHOULD BE ADEQUATE FOR A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS...BUT ACTIVITY WOULD BE CONFINED
TO THE FAR NORTHERN PORTIONS OF THE CWA AS THE STRONGEST UPPER LEVEL
FORCING WITH BE CONFINED TO THE UPPER GREAT LAKES.
OTHERWISE...TEMPERATURES THROUGH MUCH OF NEXT WEEK SHOULD BE
SEASONABLE...WITH OTHERWISE...LITTLE OPPORTUNITY FOR ANY SIGNIFICANT
PCPN.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* HEAVY TSRA WITH GUSTY WESTERLY WINDS POTENTIALLY IN EXCESS OF
  45 KT BETWEEN 21Z AND 2230Z.

* WIND DIRECTION IN THE IMMEDIATE WAKE OF THE STORMS POTENTIALLY
  BECOMING NE TO E FOR AN HOUR OR TWO AND REMAINING GUSTY.

* LINGERING MVFR CIGS FOR A COUPLE TO FEW HOURS POSSIBLE.

* REDEVELOPING ISOLATED TO SCATTERED STORMS THIS EVE.

//DISCUSSION...UPDATED 20Z...

WELL-ORGANIZED COMPLEX OF STRONG WIND PRODUCING STORMS MARCHING
EAST ACROSS NORTH CENTRAL IL AT 1945Z AT A QUICK PACE AND MORE
RAPID THAN EARLIER THOUGHTS. RECENT GUSTS OF 42 KT AT KSQI AND 36
KT AT KFEP HAVE BEEN OBSERVED /AND THESE MAY NOT BE THE MAXIMUM AT
THESE STIES/. THE STORMS WILL CONTINUE EASTWARD WITH RADAR AND
ENVIRONMENT FAVORING THEM TO REMAIN AT THE SAME INTENSITY LEVEL.
GUSTS MAY END UP BEING HIGHER THAN INITIALLY MENTIONED IN THE
TEMPOS OF THE TAFS...BUT HIGH CONFIDENCE THAT GUSTY WINDS FROM
THESE STORMS WILL AT LEAST REACH THE TERMINALS. SUCH WELL-
ORGANIZED STORMS CAN OFTEN HAVE WINDS TURN EASTERLY ON THE
BACKSIDE AND THAT MAY BE A CONCERN FROM 22Z-00Z.

//DISCUSSION...UPDATED 18Z...

MAIN CONCERN IS A LINE OF TSRA THAT CONTINUES TO PUSH EAST ACROSS
CENTRAL IA. THIS LINE HAS BEEN PRODUCING WIND GUSTS IN EXCESS OF
50KTS...AND BASED ON CONDS AHEAD OF THIS LINE OVER NORTHERN
IL/NORTHWEST IN IT APPEARS THESE SAME OBSERVATIONS MAY OCCUR
LATER. CURRENT GUIDANCE HAS CONTINUED TO DEVIATE FROM THE OBS
DATA...SO HAVE OPTED TO LEVERAGE THE CURRENT TAF TOWARDS THE
CURRENT CONDS. THIS SUGGESTS SOME SPOTTY CONVECTION AHEAD OF THE
MAIN LINE MAY OCCUR...SO INCLUDED AN HR OF VCTS AT 19Z FOR RFD AND
22Z FOR ORD/MDW. THEN THE MAIN LINE OF TSRA ARRIVES ABOUT AN HR
LATER...AND SHUD PUSH THRU AIRFIELDS WITHIN A COUPLE OF HOURS.

GUIDANCE DOES PICK UP ON THE PROGRESSIVE NATURE OF THE
CONVECTION...WHICH SUGGESTS CONVECTION SHUD BE OVER FOR RFD ARND
22-23Z. ORD/MDW/GYY WILL CONTINUE TO SEE TSRA UNTIL 01Z.

THE MAIN CONCERN WITH THE TSRA WILL BE DAMAGING WIND GUSTS IN
EXCESS OF 55KTS. BASED ON OBS ACROSS CENTRAL IA...THIS APPEARS TO
BE A HIGH CONFIDENCE ACROSS NORTHERN IL/NORTHWEST IN.

FRONTAL BNDRY PUSHES THRU AND WINDS BECOME NORTHWEST/NORTH...WITH
CONSIDERABLE DRY AIR ARRIVING AS WELL. THIS DRY AIR SHUD HELP
ERODE LINGERING CLOUDS OVERNIGHT.

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH CONFIDENCE IN GUSTY WEST WINDS OCCURRING WITH TSRA AND HIGH
  CONFIDENCE IN TEMPO TIMING.

* LOW CONFIDENCE ON WIND DIRECTION IN THE WAKE OF THESE STORMS AND
  TIMING/DURATION. THE WINDS ARE LIKELY TO BE OF A NORTHERLY
  COMPONENT...BUT MAY BE AS FAR BACKED AS ENE TO E.

* MEDIUM CONFIDENCE ON CIGS DURING AND IN THE WAKE OF STORMS.

* MEDIUM CONFIDENCE ON PRECIP TRENDS THIS EVENING...WITH
  REDEVELOPMENT MOST FAVORED TO THE SOUTHEAST OF THE TERMINALS.

//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...

SUNDAY NIGHT THROUGH WEDNESDAY...VFR.

THURSDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR.

FRIDAY...VFR.

BEACHLER/RC/MTF

&&

.MARINE...

311 PM...FAIRLY STRONG LOW PRESSURE FOR EARLY AUGUST LIFTING
NORTHEAST ACROSS ONTARIO THIS AFTERNOON WITH A COLD FRONT
EXTENDING ACROSS THE WESTERN LAKES AND THE PLAINS. SOUTHERLY WINDS
WILL SHIFT WESTERLY BEHIND THIS FRONT THIS EVENING THEN TURN MORE
NORTHWEST OVERNIGHT. HIGH PRESSURE BUILDING ACROSS THE PLAINS WILL
TIGHTEN THE GRADIENT ACROSS THE LAKE SUNDAY MORNING WITH SPEEDS TO
30 KTS LIKELY. THE GRADIENT WILL REMAIN STRONGEST AND LONGEST
ACROSS THE NORTHERN THIRD OR SO OF THE LAKE WHERE A FEW GUSTS TO
LOW END GALES ARE POSSIBLE BUT NOT CONFIDENT ENOUGH FOR ANY
HEADLINES AT THIS TIME BUT WILL NEED TO BE MONITORED THROUGH THE
NIGHT. WINDS WILL DIMINISH SOUTH TO NORTH LATE SUNDAY AFTERNOON
INTO SUNDAY NIGHT AS THE HIGH SPREADS EAST ACROSS THE SOUTHERN
LAKES. ANOTHER COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE
LAKES REGION TUESDAY. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Aug 4, 3:24 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
324 PM CDT SAT AUG 4 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
324 PM CDT SAT AUG 4 2012 /424 PM EDT SAT AUG 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE:

    STRONG DAMAGING WIND GUSTS IN EXCESS OF 70 MPH.
    LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN 30 MINUTES.
    HAIL TO ONE INCH.

  AREAS AFFECTED AND TIMING:

    THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH NORTHERN ILLINOIS
    THROUGH THE AFTERNOON AND INTO NORTHWESTERN INDIANA BY EARLY
    EVENING. SOME LINGERING THUNDERSTORMS ARE POSSIBLE THROUGH
    LATE THIS EVENING.

  DISCUSSION:

AN AREA OF LOW PRESSURE AND WARM FRONT WILL CONTINUE TO LIFT
NORTH ACROSS THE REGION...WITH A VERY MOIST AND UNSTABLE AIR MASS
IN PLACE. AS OF 3:00 PM CDT...THUNDERSTORMS HAVE ALREADY PUSHED
INTO NORTH CENTRAL ILLINOIS AND ARE APPROACHING NORTHEASTERN
ILLINOIS. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE
AREA...THE CHICAGO METRO AREA AND THE INTERSTATE 57 CORRIDOR DURING
THE LATE AFTERNOON HOURS. THE THUNDERSTORMS ARE THEN EXPECTED TO
MOVE EAST INTO NORTHWESTERN INDIANA BY EARLY THIS EVENING.

THE ENVIRONMENTAL PROTECTION AGENCIES OF ILLINOIS AND INDIANA ARE
FORECASTING UNHEALTHY AIR QUALITY ACROSS THE CHICAGO METRO AREA
THROUGH THIS EVENING.

HEAT INDICES SATURDAY AFTERNOON COULD REACH OR SLIGHTLY EXCEED
100 DEGREES OVER MUCH OF THE OUTLOOK AREA BEFORE THUNDERSTORMS
MOVE THROUGH...DROPPING TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE INDIANA
SHORE ON SUNDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY...ESPECIALLY
FOR LOCATIONS NEAR THE WISCONSIN BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THROUGH LATE THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-052030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
324 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT WITH SOME
POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
324 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE THROUGH THE
NIGHT. SOME THUNDERSTORMS MAY PRODUCE WINDS IN EXCESS OF 50
KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MAINLY FOR THE NORTHERN HALF
OF THE LAKE TUESDAY...AND AGAIN THURSDAY THROUGH THURSDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Local storm report, Aug 4, 3:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND GST     SOUTH WILMINGTON        41.17N 88.28W
08/04/2012  E70.00 MPH       GRUNDY             IL   PUBLIC

            ALSO HEAVY RAIN

&&

ACS
Local storm report, Aug 4, 3:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
343 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     YORKVILLE               41.64N 88.45W
08/04/2012  M45 MPH          KENDALL            IL   CO-OP OBSERVER

&&

ACS
Local storm report, Aug 4, 3:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HEAVY RAIN       2 NW COAL CITY          41.31N 88.31W
08/04/2012  E3.18 INCH       GRUNDY             IL   TRAINED SPOTTER

&&
Local storm report, Aug 4, 3:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HEAVY RAIN       POLO                    41.98N 89.58W
08/04/2012  M1.25 INCH       OGLE               IL   TRAINED SPOTTER

            TEMPERATURES DROPPED 22 DEGREES AS IT WENT THROUGH

0326 PM     TSTM WND DMG     POLO                    41.98N 89.58W
08/04/2012                   OGLE               IL   TRAINED SPOTTER

            6-7 INCHES DIAMETER DOWN

&&

ACS
Local storm report, Aug 4, 3:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HEAVY RAIN       3 W GARDNER             41.19N 88.37W
08/04/2012  E2.00 INCH       GRUNDY             IL   TRAINED SPOTTER

            I55 MILE MARKER 227

&&
Local storm report, Aug 4, 3:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
351 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND GST     NEW LENOX               41.52N 87.98W
08/04/2012  E60 MPH          WILL               IL   EMERGENCY MNGR

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:10 PM CDTSpecial Weather StatementLOTLaSalle, Lee, Ogle, Winnebago50 min
Aug 4, 1:12 PM CDTSpecial Weather StatementLOTLaSalle, Lee, Ogle, Winnebago48 min
Aug 4, 2:11 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, LaSalle, Lee, Ogle, Winnebago79 min
Aug 4, 2:29 PM CDTSpecial Weather StatementLOTLivingston31 min
Aug 4, 2:51 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle, Will54 min
Aug 4, 2:59 PM CDTSpecial Marine WarningLOT3 hr
Aug 4, 2:59 PM CDTSevere Thunderstorm WarningLOTBoone, Cook, DeKalb, DuPage, Kane, Kendall and 5 more76 min
Aug 4, 3:07 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kendall, LaSalle38 min
Aug 4, 3:22 PM CDTSpecial Weather StatementLOTCook, Lake53 min
Aug 4, 3:35 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Grundy, Kankakee, Kendall, Will46 min
Aug 4, 3:50 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Lake, Will55 min
Aug 4, 4:06 PM CDTSmall Craft AdvisoryLOT29 hr
Aug 4, 4:13 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Lake, McHenry100 min
Aug 4, 4:39 PM CDTAreal Flood AdvisoryLOTIroquois73 min

Nearby

Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.